MAUDE Adverse Event Report: ISOAID LLC ISOAID ADVANTAGE STRAND; BRACHYTHERAPY SEEDS AND STRAND

ISOAID LLC ISOAID ADVANTAGE STRAND; BRACHYTHERAPY SEEDS AND STRAND
Catalog Number 2033
Medical Device Problem Codes Positioning Failure (1158); Activation, Positioning or Separation Problem (2906); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Cancer (3262)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in process.Once the investigation is complete, a supplemental report will be filed.The information provided by isoaid represents all of the known information at this time.
 
Event or Problem Description
Two brachytherapy needles (needles 2 and 15) failed to deploy during the brachytherapy implant procedure.The order totaled 20 advantage strands with 67 seeds; the total seeds which were not delivered was nine.The patient was planned to receive 100% of the dose to 43 cc.Due to the inability to implant the two strands containing 9 seeds, the initial implant covered 39.28 cc with 100% of the dose.The patient was sent home and rescheduled to receive a second implant procedure.An additional 20 seeds were ordered by and supplied to the user facility and the rescheduled procedure occurred nine days after (b)(6).The second procedure was performed to complete the original treatment dose prescription.The treatment efficacy was delayed since the patient was subjected to a second procedure to assure a correct treatment dose.A quality assurance investigation is underway.

Brand Name
ISOAID ADVANTAGE STRAND
Common Device Name
BRACHYTHERAPY SEEDS AND STRAND
Manufacturer (Section D)
ISOAID LLC
7824 clark moody boulevard
port richey FL 34668 6709
MDR Report Key5735349
Report Number3003440305-2016-00001
Device Sequence Number451801
Product Code KXK
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091117
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 06/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2016
Device Catalogue Number2033
Device Lot Number201641966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2016
Initial Report FDA Received Date06/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1